MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR RUBELLA G; ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR RUBELLA G; ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of reactive (positive) advia centaur rubella g (rub g) results which were discordant relative to alternate-method testing.Variable calibration slope was observed in association with the discordant observations.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of reactive (positive) advia centaur rubella g (rub g) results which were discordant relative to alternate-method testing when using rub g lot 251.The customer noticed a change in slope (from a high near 1.6 to a lower value close to 1.0) and a shift in quality control (qc) results when the rub g assay was recalibrated.Samples which had been run when the slope was higher were repeat-tested when the slope was closer to 1.0.Six (6) samples were re-tested using the same analyzer.Repeat results for these samples were lower, with one initially reactive sample producing an equivocal result upon repeat; no clinical discordance was identified.The customer was uncomfortable with the observed variation in slope for the rub g reagent lot, and ceased use of the advia centaur rub g assay.Additional samples were sent for re-test to an external laboratory, where an alternate method was used.These 11 samples produced lower results when re-tested using the alternate method; two samples which had initially produced reactive advia centaur rub g results produced nonreactive (negative) results upon re-test.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed result discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00461 was initially filed on 05-nov-2024.Update on 19-dec-2024: siemens has concluded incident investigation.A customer from outside the united states reported observation of reactive (positive) advia centaur rubella g (rub g) results which were discordant relative to alternate-method testing.It was noted that the calibration for the rub g assay had demonstrated an unusually high slope, although the observed slope met acceptance criteria.Quality control (qc) results were biased low, which is attributable to the fact that the customer was not using the recommended qc lot for this particular assay reagent lot.When the customer recalibrated the assay a few days later, the observed signal levels and slope were similar to assay-release data and historical performance.No other false-positive observations were reported following recalibration.The discordant observations are most likely attributable to the aberrant calibration in use at the time; the cause for the calibration issue could not be specifically identified.Multiple factors can affect a calibration, including reagent-pack-specific issues, the calibrator material used, as well as operator handling and system components.No product problem was identified.The customer is operational, and the isolated issue was resolved by routine troubleshooting; no further action is required.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR RUBELLA G
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, RUBELLA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney st.
registration no. 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key20612912
Report Number1219913-2024-00461
Device Sequence Number7553054
Product Code LFX
UDI-Device Identifier00630414201412
UDI-Public(01)00630414201412(10)73267251(17)250313
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K003412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2025
Device Model NumberN/A
Device Catalogue Number10310283
Device Lot Number73267251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown